Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 202, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 18, 2017, 7:00 PM CDT for Pecos County, Reagan County, Upton County, Texas. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2017, 7:00 PM CDT (00:00 UTC)
- Expired
- Jun 18, 2017, 7:36 PM CDT
- In force
- 36 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Pecos County, TX, Reagan County, TX, Upton County, TX
The radar
The Midland/Odessa radar (KMAF), 104 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 7:05 PM CDT | TORNADO 0 | 6 Se Rankin, TX | TORNADO CONFIRMED IN OPEN COUNTRY SOUTH OF HWY 67. TORNADO LIFTED AT 713PM. NO DAMAGE REPORTED AT THIS TIME. |
| Jun 18, 7:13 PM CDT | TORNADO | 6 Se Rankin, TX | TORNADO CONFIRMED IN OPEN COUNTRY SOUTH OF HWY 67. NO DAMAGE REPORTED AT THIS TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2292 J/kg
- Mixed-layer CIN
- -270 J/kg
- Mixed-layer LCL
- 1548 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
263
WUUS54 KMAF 190000
SVRMAF
TXC371-383-461-190100-
/O.NEW.KMAF.SV.W.0202.170619T0000Z-170619T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
700 PM CDT SUN JUN 18 2017
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
East central Pecos County in southwestern Texas...
Southwestern Reagan County in western Texas...
Southeastern Upton County in western Texas...
* Until 800 PM CDT
* At 659 PM CDT, a severe thunderstorm was located near Texon, or 10
miles east of Rankin, moving west at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Rankin and Texon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3108 10158 3108 10207 3107 10206 3100 10205
3099 10198 3092 10188 3089 10189 3087 10186
3084 10185 3101 10231 3105 10225 3103 10221
3100 10219 3100 10214 3099 10208 3102 10206
3107 10207 3109 10219 3127 10189 3120 10151
TIME...MOT...LOC 2359Z 070DEG 8KT 3119 10177
HAIL...1.00IN
WIND...60MPH
$$
491 follow-up statement
602
WWUS54 KMAF 190036
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
736 PM CDT SUN JUN 18 2017
TXC371-383-461-190046-
/O.CAN.KMAF.SV.W.0202.000000T0000Z-170619T0100Z/
Pecos TX-Reagan TX-Upton TX-
736 PM CDT SUN JUN 18 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PECOS...
SOUTHWESTERN REAGAN AND SOUTHEASTERN UPTON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
LAT...LON 3108 10158 3108 10207 3107 10206 3100 10205
3099 10198 3092 10188 3089 10189 3087 10186
3084 10185 3101 10231 3105 10225 3103 10221
3100 10219 3100 10214 3099 10208 3102 10206
3107 10207 3109 10219 3127 10189 3120 10151
TIME...MOT...LOC 0035Z 070DEG 8KT 3116 10186
$$
49What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:12 PM CDT, 48 minutes earlier.
Area forecast discussion, Jun 18, 6:12 PM CDT, 48 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 612 PM CDT Sun Jun 18 2017 .DISCUSSION... See aviation discussion below. && .AVIATION... The cold front has moved s of FST, farther n post-frontal winds are decreasing, which will be the trend into the night. Main concern for tonight is the potential for low MVFR CIGS to develop at MAF/HOB. Soundings from NAM12/RAP13 are insisting that CIGS will develop with some hints in MOS data. As such we have included TEMPO CIGS at MAF/HOB between 09Z-13Z. && .PREV DISCUSSION... /issued 233 PM CDT Sun Jun 18 2017/ DISCUSSION... The cold front came through this morning as expected, however the trailing cool air mass was too not deep enough to prevent it from mixing out and temperatures warming to near 100 degrees in Midland/Odessa. Clouds and a deeper cold pool in the northern Permian Basin have allowed temperatures to remain in the 80s and even a few 70s, leaving me envious. The cooler air and clouds will eventually push south tonight but the low clouds will burn off tomorrow afternoon and we should heat back up to near normal for this time of year, being only a few degrees cooler than today. The ECMWF still shows a chance for precipitation tomorrow afternoon and will continue the slight chance PoPs in the northern CWA for this forecast. Temperatures climb the remainder of this week prolonged southerly flow advects in warmer air. Will keep an eye on the Gulf of Mexico for the possibility of a tropical system developing and moving into Texas, but at this time it does not appear as if it will have any impact on our area except possibly making us even hotter than currently forecast. All models are showing a cold front arriving next weekend giving us our next chance for cooler weather and precipitation. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 68 93 71 97 / 10 20 10 0 Carlsbad 67 95 70 100 / 0 20 10 0 Dryden 73 98 75 97 / 0 10 10 10 Fort Stockton 69 98 71 96 / 0 10 10 0 Guadalupe Pass 63 84 67 89 / 0 20 10 0 Hobbs 63 93 67 96 / 0 20 10 0 Marfa 61 92 63 89 / 0 10 10 10 Midland Intl Airport 68 94 72 97 / 0 20 10 0 Odessa 68 95 72 97 / 0 20 10 0 Wink 68 98 72 99 / 0 20 10 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Jun 18, 2:09 PM CDT, 4 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 209 PM CDT Sun Jun 18 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-191915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 209 PM CDT Sun Jun 18 2017 /109 PM MDT Sun Jun 18 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
In the hours before
Special weather statement, Jun 18, 5:19 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
519 PM CDT SUN JUN 18 2017
TXZ079-080-182300-
Presidio Valley TX-Marfa Plateau TX-
519 PM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PRESIDIO COUNTY
UNTIL 600 PM CDT...
At 519 PM CDT, Doppler radar was tracking strong thunderstorms 11
miles northeast of Ruidosa, or 11 miles southeast of Candelaria,
moving southwest at 5 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Candelaria, Chinati Mountains and Ruidosa.
LAT...LON 3038 10444 2996 10439 2977 10457 2983 10462
2983 10461 2989 10466 2990 10466 2992 10468
2995 10467 2998 10469 3002 10469 3005 10471
3008 10469 3018 10469 3023 10471 3026 10475
TIME...MOT...LOC 2219Z 055DEG 5KT 3006 10452
27The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:06 PM CDT | Tornado Warning | MAF | Reagan, Upton | 28 min |
| Jun 18, 7:28 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 44 min |
| Jun 19, 2:49 PM CDT | Special Weather Statement | MAF | Presidio | 41 min |
| Jun 19, 3:32 PM CDT | Special Weather Statement | MAF | Presidio | 58 min |
| Jun 19, 3:48 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 57 min |
| Jun 19, 3:57 PM CDT | Special Weather Statement | MAF | Presidio | 63 min |
| Jun 19, 4:53 PM CDT | Special Weather Statement | MAF | Presidio | 52 min |
| Jun 19, 5:25 PM CDT | Special Weather Statement | MAF | Brewster | 35 min |
| Jun 19, 5:26 PM CDT | Special Weather Statement | MAF | Jeff Davis | 64 min |
| Jun 19, 5:43 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 47 min |
| Jun 19, 6:03 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Presidio | 33 min |
| Jun 19, 6:39 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 51 min |
| Jun 19, 6:40 PM CDT | Areal Flood Advisory | MAF | Brewster, Pecos | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.